My new VA doctor wants to change one of my blood pressure medications from 160 mg of Valsartan 2 times per day to an equivalent dose of 100 mg of Losartan but only once per day. My blood pressure has been controlled for years with typical readings around 118/70 using the Valsartan, Amlodipine 5mg, and a diuretic (hydrochlorothiazide 25mg). I have not made the change yet.
1. Why should I agree to experiment with reducing my primary blood pressure medication and what are the risks?
His response was "let's see what happens".
2. How long should it take before I see changes (if any) in typical blood pressure readings?
You may want to discuss the matter with an expert on the pharmacist. The link is to your right and scroll down. Your blood pressure appears to be properly managed and controlled so as you suggest it doesn't make much sense unless you are having side effects. A risk of a larger dose vs. smaller dose may be the reason...less toxicity in the system.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.